| Model Number |
PWF030 |
| Medical Device Problem Code |
Increase in Suction (1604)
| Health Effect - Clinical Code |
Abrasion (1689)
| Date of Event |
11/02/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
Event or Problem Description
It was reported that patient experienced bleeding at the labia area on (b)(6) 2021 at intensive care unit and experienced bruising at the labia area on (b)(6) 2021 at tele.Reviewed with customer and noted that purewick suction was not occurring on the labia but was on the distal end of purewick.Also reviewed the suction, skin checks q2 and changing purewick every shift or as needed.Also, customer asked if purewick needed to be removed when patients were using a bed pain.Also, customer thought the suction occurred on the labia causing bleeding if the suction was high.No medical intervention was reported.
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be "user does not follow procedure for establishing suction".The device was not returned for evaluation.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "setup: 1.Connect the canister to wall suction and set to a minimum of 40mmhg continuous suction.Always use the minimum amount of suction necessary.If using the drydoctm vacuum station, connect the canister to the unit and turn the unit on.Please consult the drydoctm vacuum station user guide for further information.2.Using standard suction tubing, connect the purewicktm female external catheter to the collection canister." the device was not returned.
Event or Problem Description
It was reported that the patient experienced bleeding at the labia area on (b)(6) 2021 while in the intensive care unit.Another incident occurred on (b)(6) 2021 in the tele unit, where the patient experienced bruising at the labia area.Bd sr.Specialist reviewed purewick with customer that suction was not occurring on the labia but was on the distal end of purewick.They also reviewed suction, skin checks every 2 hours, and changing the purewick every shift or prn.Complainant also asked if purewick needed to be removed when patients were using a bed pan.Complainant thought the suction occurred on the labia, causing bleeding if the suction was high.No medical intervention was reported.